Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 441, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 8, 2009, 2:37 PM CDT for Creek County, Oklahoma. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2009, 2:37 PM CDT (19:37 UTC)
- Expired
- Sep 8, 2009, 3:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Creek County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 2:39 PM CDT | TSTM WND DMG | 2 Se Bristow, OK | 2 MILES SOUTH AND 2 MILES EAST OF BRISTOW A TIN ROOF WAS BLOWN OFF OF A LARGE SHED AND A LARGE TREE WAS BROKEN OFF NEAR GROUND LEVEL |
| Sep 8, 2:39 PM CDT | TSTM WND DMG | 3 S Bristow, OK | TREE LIMBS DOWN ON HIGHWAY 48 THREE MILES SOUTH OF BRISTOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 081937 SVRTSA OKC037-082000- /O.NEW.KTSA.SV.W.0441.090908T1937Z-090908T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 237 PM CDT TUE SEP 8 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CREEK COUNTY IN NORTHEAST OKLAHOMA * UNTIL 300 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF BRISTOW...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KELLYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3612 9642 3591 9617 3577 9637 3595 9659 TIME...MOT...LOC 1937Z 224DEG 8KT 3595 9644 $$
1 follow-up statement
000 WWUS54 KTSA 081958 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 258 PM CDT TUE SEP 8 2009 OKC037-082008- /O.EXP.KTSA.SV.W.0441.000000T0000Z-090908T2000Z/ CREEK OK- 258 PM CDT TUE SEP 8 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CREEK COUNTY EXPIRES AT 300 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3612 9642 3591 9617 3577 9637 3595 9659 TIME...MOT...LOC 1958Z 224DEG 8KT 3598 9640 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 10:36 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Sep 8, 10:36 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1036 AM CDT TUE SEP 8 2009 .DISCUSSION... SURFACE FRONTAL BOUNDARY NEAR KANSAS BORDER SAGGING SOUTH PAST FEW HOURS IN RESPONSE TO SOUTHEAST KANSAS CONVECTIVE COMPLEX. EXPECT NEAR EVEN CHANCE PRECIP THIS AFTERNOON NEAR I-44. HIGHER PRECIP CHANCE NORTH ESPECIALLY NEAR SOUTHEAST KANSAS BORDER. 700/850 MOIST FEED IMPRESSIVE AT 12Z. LIGHT 500 WIND AND STATIONARY BOUNDARY...CLASSIC HEAVY RAINER. NORTHERN TIER OF COUNTIES..FAR NORTHEAST OK OSAGE WASHINGTON NOWATA CRAIG ON KS BORDER WILL BE CLOSELY MONITORED..DUE TO POTENTIAL FOR TRAINING CELLS. MAX TEMPS REDUCED THAT AREA. GW && .PREV DISCUSSION... /ISSUED 613 AM CDT TUE SEP 8 2009/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. MORNING FOG AND CONVECTIVE CHANCES WILL BE THE FACTORS IN FLIGHT CONDITIONS THROUGH THIS FORECAST. THE SHALLOW GROUND FOG WILL DISSIPATE BY MID MORNING...WITH A LIKELY RETURN LATE TONIGHT PENDING AMOUNT OF HIGH CLOUD COVER. THE ONLY CERTAINTY WITH CONVECTION IS THAT IT WILL EXIST...THROUGH TIMING AT ANY ONE SITE IS PROBLEMATIC...THUS VCTS AND PROB30 GROUPS WERE FAVORED. PREV DISCUSSION... /ISSUED 307 AM CDT TUE SEP 8 2009/ DISCUSSION... STAGNANT WEATHER PATTERN THE NEXT FEWS DAYS WITH LITTLE OR NO FLOW ALOFT OR AT THE SURFACE. HAVE GONE PERSISTENCE WITH THE HIGH TEMPERATURES THE NEXT 3 DAYS AS 8H TEMPS FROM THE MODELS DO NOT CHANGE MUCH AND FEEL WE WILL GET ENOUGH SUN AND MIXING TO REALIZE THEM. HAVE ALSO KEPT THUNDERSTORM CHANCES EACH DAY WITH THE POTENTIAL FOR MCSS IN KANSAS EFFECTING NORTHERN AREAS AND THUNDERSTORMS DEVELOPING IN THE HEAT OF THE DAY IN THE TERRAIN FAVORED AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. RAIN CHANCES WILL IMPROVE WITH TIME. SHORTWAVE MOVING ALONG THE CANADIAN BORDER WILL DRIVE A FRONT INTO THE PLAINS BUT IT SHOULD WASH OUT BEFORE IT REACHES HERE. HOWEVER...STORMS THAT FORM ALONG IT MAY SHIFT INTO OUR AREA AS THE FLOW ALOFT WILL GRADUALLY BECOME MORE NORTHWEST. THE BEST RAIN CHANCES IN THE FORECAST WILL BE FRIDAY NIGHT AND SATURDAY. A STRONG TROUGH OF LOW PRESSURE AND EVENTUALLY A CLOSED LOW WILL DIG INTO THE NORTHERN PLAINS AND UPPER MIDWEST DRIVING A SIGNIFICANT COLD FRONT THROUGH OUR AREA. FEEL LIKELY POPS ARE JUSTIFIED AS PRETTY CONFIDENT IT WILL RAIN. TEMPERATURES THIS WEEKEND WILL BE SIGNIFICANTLY COOLER THAN DURING THE UPCOMING WEEK. BOTH THE 12Z AND 00Z ECMWF HAVE 850 MB TEMPS IN THE LOW TEENS WHICH WOULD TRANSLATE INTO THE UPPER 70S AND LOWER 80S WITH SUNSHINE. SHOULD THE UPPER LOW BE FURTHER SOUTH THAN FORECAST AND THERE ARE MORE CLOUDS HIGH IN THE LOW TO MID 70S WOULD NOT BE OUT OF THE QUESTION. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 70 91 69 / 40 30 40 40 FSM 90 69 90 70 / 30 10 40 20 MLC 91 68 91 68 / 30 10 40 20 BVO 86 65 89 65 / 70 40 50 50 FYV 85 63 85 63 / 40 20 40 40 BYV 83 63 83 64 / 40 20 50 30 MKO 89 67 89 68 / 30 20 40 30 MIO 84 66 85 65 / 60 40 50 40 F10 91 68 91 69 / 30 20 40 30 HHW 91 69 91 70 / 20 10 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....05
Hazardous weather outlook, Sep 8, 1:12 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 112 PM CDT TUE SEP 8 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 111 PM CDT TUE SEP 8 2009 ...HEAVY RAIN POTENTIAL NORTH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA COUNTIES BORDERING KANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA COUNTIES BORDERING KANSAS. ONSET...LATE THIS AFTERNOON OR EVENING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A NEARLY STATIONARY BOUNDARY WEST TO EAST ACROSS NORTHEAST OKLAHOMA WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE BOUNDARY IS EXPECTED TO SAG SOUTHEAST TO NEAR INTERSTATE 44 BY LATE AFTERNOON. HIGH MOISTURE CONTENT OF THE ATMOSPHERE AND THE POSSIBILITY OF REPEAT THUNDERSTORM DEVELOPMENT OVER THE SAME GENERAL AREA SUGGESTS HEAVY RAIN POTENTIAL FOR AREAS FROM INTERSTATE 44 NORTH TO THE KANSAS BORDER. LIGHT UPPER WIND FIELDS PRECLUDE SEVERE STORMS. THERE WILL BE A LESSER RISK OF STORM DEVELOPMENT ELSEWHERE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... AMPLE MOISTURE AND AN UNSETTLED ATMOSPHERE WILL RESULT IN A RISK OF THUNDERSTORMS FOR SEVERAL MORE DAYS. THE HIGHEST RISK OF THUNDERSTORMS APPEARS FRIDAY OR SATURDAY WHEN A COOL FRONT APPROACHES...THEN PASSES THROUGH THE AREA. COOLER WEATHER WILL FOLLOW FOR THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:10 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Sep 8, 3:42 PM CDT | Special Weather Statement | TSA | Kay | 48 min |
| Sep 8, 4:04 PM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Sep 8, 4:06 PM CDT | Flash Flood Watch | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Pawnee and 3 more | 21 hr |
| Sep 8, 4:39 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Sep 8, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Washington | 29 min |
| Sep 8, 5:04 PM CDT | Special Weather Statement | TSA | Okmulgee | 41 min |
| Sep 8, 6:45 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.